Accounting For Aggregation Bias In Almost Ideal Demand Systems
This study revisits the consistent aggregation (over households) property of almost ideal demand system (AIDS) models and presents a method to explicitly account for expenditure aggregation bias when estimating the aggregate AIDS model with time-series data. Ignoring aggregation bias can lead to biased and inconsistent parameter estimates and can cause aggregate demand functions to be inconsistent with the demand functions at the individual household level. Recognizing the general limited information contained in aggregate time-series data for explicitly modeling aggregation bias, we present a new method of constructing an aggregation bias term that is derived from the proportions of household in different income groups. This information is generally available in developed economies. We use this framework to estimate aggregate meat demand within a complete demand system based on U.S. annual expenditure data.
Volume (Year): 21 (1996)
Issue (Month): 02 (December)
|Contact details of provider:|| Web page: http://waeaonline.org/|
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Majumder, Amita & Chakravarty, Satya Ranjan, 1990. "Distribution of Personal Income: Development of a New Model and Its Application to U.S. Income Data," Journal of Applied Econometrics, John Wiley & Sons, Ltd., vol. 5(2), pages 189-96, April-Jun.
- Esteban, Joan M, 1986. "Income-Share Elasticity and the Size Distribution of Income," International Economic Review, Department of Economics, University of Pennsylvania and Osaka University Institute of Social and Economic Research Association, vol. 27(2), pages 439-44, June.
- Blundell, Richard & Pashardes, Panos & Weber, Guglielmo, 1993. "What Do We Learn About Consumer Demand Patterns from Micro Data?," American Economic Review, American Economic Association, vol. 83(3), pages 570-97, June.
- McDonald, James B, 1984. "Some Generalized Functions for the Size Distribution of Income," Econometrica, Econometric Society, vol. 52(3), pages 647-63, May.
When requesting a correction, please mention this item's handle: RePEc:ags:jlaare:31032. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (AgEcon Search)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.